Jump to content

Photo

Antibiotics/need Advice/help

redness acne doxy male hormonal

5 replies to this topic

#1 robert12345

robert12345

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 25-September 12

Posted 25 September 2012 - 09:06 PM

Hello everyone,

New to the forums here. I'm a 20 year old male.

I've been struggling with moderate/sometimes severe acne for about a year and a half now.

It was essentially obsolete in high school..never anything to be concerned about.

Then I started working out/taking supplements and I think my horomores are now out of whack.

Anyways I've seen two different derms and a skin specialist.

I've been on doxycycline for 7 weeks and seen no results.

I wash my face a minimum of twice a day, and apply azelaic acid (fiancea gel) twice, sometimes 3 times a day. My cheeks and chin are always red (Irish skin) and my face also has a lot of freckles on it, which gets really sloppy when pimples try to form on/near a freckle.

How long should I run the antibiotic if I don't see any results? My skin seems to have almost gotten worse since being on it, but I am just hoping that the doxy is just flushing out everything, like an initial breakout.

I would love to hear what anyone has to say.

#2 ajab561

ajab561

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 3
About Me
  • Gender:Male
  • Location:Florida
  • Joined: 26-January 09

Posted 26 September 2012 - 08:44 AM

Hello,

What supplements are you still taking, if any? Antibiotics can take two or even three months to start having an effect on acne sometimes. You might need to try a few different ones before you find one that works for you.
Certified Pharmacy Technician (CPhT.)

1st Course Accutane: Start 3/2011, 80 mg/day. Done 9/2011.
2nd Course Accutane: Start 9/2012, 80 mg/day. Currently: Month Two, Breaking Out/Cystic.

#3 robert12345

robert12345

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 25-September 12

Posted 26 September 2012 - 06:28 PM

doxycycline for 8 weeks starting tomorrow.

#4 ajab561

ajab561

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 3
About Me
  • Gender:Male
  • Location:Florida
  • Joined: 26-January 09

Posted 26 September 2012 - 11:44 PM

Well, that's good that you stopped the workout supplements, as they can cause a hormone imbalance, as you said. In addition to helping acne, doxy has anti-inflammatory effects which should be helping your red skin. I would continue taking it for now. The azelaic should help too. Just make sure you're using a good moisturizer after washing with a mild cleanser and applying the azelaic. I am Polish so I know all about fair and sensitive skin, lol, so I certainly understand your frustration.
Certified Pharmacy Technician (CPhT.)

1st Course Accutane: Start 3/2011, 80 mg/day. Done 9/2011.
2nd Course Accutane: Start 9/2012, 80 mg/day. Currently: Month Two, Breaking Out/Cystic.

#5 real acnekiller

real acnekiller

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 2
About Me
  • Joined: 25-February 13

Achievements

     

Posted 12 March 2013 - 12:44 AM

sounds like vitamins minerals hurting effects of doxy just take 1 multivitamin a day away from doxy doses and creatine thats all u need for training plus plenty of protein.AND ALWAYS TAKE DOXY dOSE OR ANY ANTIBIOTOC DOSE WITH 400MG OF iBUPROFEN directly results 10 times better.trust me I know from nearly 2 decades of antib. use

#6 pbajsandwich

pbajsandwich

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Gallery Images: 8
    Likes: 1
About Me
  • Gender:Female
  • Joined: 23-January 13

Achievements

     

Posted 12 March 2013 - 10:42 AM

I started taking Minocycline [100mg twice daily] two weeks ago and have seen immediate results.  All my acne cleared and I'm left with the odd pimple here and there.  I also started Spironolactone a week after the antibiotics, but I feel the Minocycline did the heavy lifting because I saw most of my results during week 1. 

 

Based on what I've read here on acne.org, it usually takes a few months to see results with antibiotics, so I may be a fluke.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users